MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION CONFIDA BRECKER CURVE GUIDEWIRE; WIRE, GUIDE, CATHETER

MEDTRONIC HEART VALVES DIVISION CONFIDA BRECKER CURVE GUIDEWIRE; WIRE, GUIDE, CATHETER
Model Number GWBC30
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Perforation (2001); Pericardial Effusion (3271)
Date of Event 09/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product analysis: the guidewire was discarded, therefore no product analysis can be performed.Conclusion: without return of the product, no definitive conclusion can be made regarding the clinical observation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during the implant of this transcatheter bioprosthetic valve, the valve and delivery catheter system (dcs) were advanced across the aortic annulus.The patient became hypotensive.A temporary pacer was attempted to be place, but there were positioning difficulties.The physician removed the evolut system and exchanged it for a 16 fr sheath.It was thought that the guidewire and evolut system were contributing to the hypotension by keeping the native valve open.The pressure did not recover.An echocardiogram revealed a pericardial effusion.An angiogram revealed a perforation in the apex of the left ventricle.The physician attempted an open repair by placing patches at the apex.It was reported that the tissue was friable because it was difficult for the surgeon to patch.The patient was stable at the end of the repair.No valve was ever implanted.Per the physician, the cause of the perforation was unknown.It was suggested that the straight wire during crossing of the native valve, or the guide wire during insertion of the evolut system may have caused the perforation.The tip of the guidewire was not pre-shaped prior to use, it was unknown whether the guidewire was torqued or twisted, and it was reported that the physician did not articulate that he felt any resistance.The guidewire tip was monitored throughout the procedure for proper placement of the curve and distal tip.No additional adverse patient effects were reported. .

Brand Name
CONFIDA BRECKER CURVE GUIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
MDR Report Key9152084
Report Number2025587-2019-03025
Device Sequence Number19594679
Product Code DQX
UDI-Device Identifier00763000060886
UDI-Public00763000060886
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K132623
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model NumberGWBC30
Device Catalogue NumberGWBC30
Device Lot Number91807791
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2019
Initial Report FDA Received Date10/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age88 YR
Patient Weight61